1 year with Rogaine and no results - BaldTruthTalk.com
+ Reply to Thread
Page 1 of 2 1 2 LastLast
Results 1 to 10 of 17
  1. #1
    Senior Member
    Join Date
    Oct 2011
    Posts
    105

    Default 1 year with Rogaine and no results

    Hi guys. I've been on Fin for 2 years, never had any side effects or even any major shedding. A year ago I added Rogaine foam to my regime, hoping to fill out the small thinning area around my crown.

    After a year of Rogaine, I really haven't seen much improvement. So I've decided to give it up (but I will keep on the fin).

    Is this a wise move? I can't really afford the Rogaine anymore and I think 1 year is long enough to test whether it's working or not. Or should I keep at it a bit longer?

    I kinda feel that because I never experienced a shed at the beginning, that was a sign that I'm in the 20% of men who don't benefit from minoxidil treatments.

    Thanks in advance.

  2. #2
    Senior Member Notcoolanymore's Avatar
    Join Date
    Jun 2013
    Location
    A place hot as hell
    Posts
    2,268

    Default

    It is possible that minoxidil will work for you. If you know for a fact that it isn't working, then I would say stop using it. I use it as part of the big 3 so I don't see myself dropping it any time soon. I don't use rogaine. I use generic, so it is cheap.

  3. #3
    Senior Member
    Join Date
    Oct 2011
    Posts
    105

    Default

    Well, I can't say for certain it isn't working, but I'd say that 1 year is a long time to have no noticeable changes.

    And actually over here in the UK, generic minoxidil is only very slightly cheaper than rogaine. Sometimes it's even more expensive - the prices fluctuate a lot.

    Has anyone else here used minox for a long period without results?

  4. #4
    Senior Member Breaking Bald's Avatar
    Join Date
    Aug 2012
    Location
    At wits end...
    Posts
    595

    Default

    Quote Originally Posted by jackk View Post
    Well, I can't say for certain it isn't working, but I'd say that 1 year is a long time to have no noticeable changes.

    And actually over here in the UK, generic minoxidil is only very slightly cheaper than rogaine. Sometimes it's even more expensive - the prices fluctuate a lot.

    Has anyone else here used minox for a long period without results?
    Yeah I have been, about 8 months now and to be honest it might have thickened some hair up but I don't think it's genereated any new hair. It's a difficult decision to come off of it because I haven't lost any more hair since I've been on it so maybe it's helping to maintain what I have. If you are going to quit I would slowly taper off of it. Have you got pics to compare before/after treatment?

  5. #5
    Junior Member
    Join Date
    Jan 2014
    Posts
    16

    Default

    Jack,
    I have heard this a lot about Rogaine-- so you are nor alone. I am assuming fin is working for you due to how long you have been using it? I am on a mission to find the right solution for myself so I am wondering how its going?

    B

  6. #6
    Junior Member
    Join Date
    Jan 2013
    Posts
    1

    Default

    I would not stop using it unless its bothering you. You might not think its doing anything but once you come off of it you`ll realize that it is actually doing something.

    Everytime I have stopped using it for a month or so I notice my hair gets thinner/worse

  7. #7
    Senior Member
    Join Date
    Oct 2011
    Posts
    105

    Default

    Hi guys, thanks for the replies and sorry for taking a while to post back.

    I didn't taper of Rogaine at all - it's been about 10 days since I stopped and I'm not noticing any significant hair loss so far.

    I should elaborate on my situation a bit and on my reasons for quitting minox. As I said before, I've been on fin for 2 years with (I think) fairly decent results - it's stopped the daily loss for sure, but caused no real improvement. So I started minox a year after fin. The thing is, after 2 months on minox a strange thing happened - a bald patch appeared on my beard. I went to the dermo and she diagnosed it as Alopecia Areata (an auto-immune problem caused by genetics or environmental causes). So this patch slowly grew over the course of 10 months until it's now fairly big. I always suspected that maybe something in the minox was causing this. It didn't bother me too much, but then last month a new patch suddenly appeared (they happen over night) - but this time it was on my scalp, on the side of my head. Now this put the fear in me! I've seen that Alopecia Areata can spread all over the scalp and beard. So I really think the minox could be the cause of this. So I stopped using it immediately and will see if it cures it. To be honest, I'd rather have a thinning crown than bald patches all over my head!

  8. #8
    Senior Member Buster's Avatar
    Join Date
    Jul 2012
    Posts
    210

    Default

    That's the thing about hair loss treatments, you really cannot tell if they are doing anything. For all you know if you hadn't used Minox you may of had less hair today.

  9. #9
    Senior Member Notcoolanymore's Avatar
    Join Date
    Jun 2013
    Location
    A place hot as hell
    Posts
    2,268

    Default

    I have not heard of minox triggering alopecia areata, but at least you can eliminate it as a cause if you continue to get bald patches.

  10. #10
    Senior Member
    Join Date
    Oct 2011
    Posts
    105

    Default

    Alopecia Areata is a pretty mysterious thing, so I think there is a chance the minox caused it. The timing was too much of a coincidence - 2 months after starting minox, without ever having any signs of AA before then. I have heard that it is often caused by environmental factors and/or product usage such as deodorants and topical medicines. But the truth is, no-one really knows what causes it.

    But as you say, at least I'll be able to rule it out. I'll give it 2 months without minox and see how it goes. Thanks

Similar Threads

  1. 17 Years of Age, Rogaine Results After 1 1/2 mo.
    By Jakewheat in forum Hair Loss Treatments
    Replies: 3
    Last Post: 10-12-2013, 10:36 PM
  2. 22 - Rogaine results pic - Advice needed
    By 22able in forum Introduce Yourself & Share Your Story
    Replies: 15
    Last Post: 05-07-2013, 06:46 PM
  3. My results with rogaine over 3 months (with pics)
    By Ramazan in forum Men's Hair Loss: Start Your Own Topic
    Replies: 13
    Last Post: 10-07-2012, 08:52 PM
  4. 3 months Rogaine and Nizoral results
    By ppxrare in forum Hair Loss Treatments
    Replies: 3
    Last Post: 08-21-2012, 08:29 AM
  5. 3 months Rogaine + Nizoral Results
    By parachute100 in forum Hair Loss Treatments
    Replies: 9
    Last Post: 08-20-2012, 05:37 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

top 5 surgeon fue
Today 11:34 AM
Last Post By charleron
Today 11:34 AM
Starting a new Regimen here!!
10-02-2017 08:05 PM
Last Post By hairsugeon
Today 11:23 AM
Minor bleeding 5 weeks after HT
Today 10:28 AM
by Cbass
Last Post By Cbass
Today 10:28 AM
Who should we blame for no cure for baldness?
Today 09:05 AM
Last Post By stopitnow
Today 09:05 AM
Hair fibres on my Pillowcase
Yesterday 11:18 AM
by Bray Al
Last Post By mania1
Today 07:03 AM